Alert archive / Mississippi / Tornado Warnings in 2010
Tornado Warning 37, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at May 2, 2010, 8:34 AM CDT for Carroll County, Grenada County, Leflore County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2010, 8:34 AM CDT (13:34 UTC)
- Expired
- May 2, 2010, 9:08 AM CDT
- In force
- 34 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Carroll County, MS, Grenada County, MS, Leflore County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 164 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 3:36 AM CDT | Tornado Watch | SPC | 8 hr |
| May 2, 8:01 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 1.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
516
WFUS54 KJAN 021334
TORJAN
MSC015-043-083-021430-
/O.NEW.KJAN.TO.W.0037.100502T1334Z-100502T1430Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
834 AM CDT SUN MAY 2 2010
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
WESTERN GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF GRENADA...
LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...ITTA BENA...GREENWOOD...
* UNTIL 930 AM CDT
* AT 834 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ITTA BENA
MOVING NORTHEAST AT 60 MPH.
* THE TORNADO WILL BE NEAR...
GREENWOOD BY 840 AM CDT...
MONEY AND SUNNYSIDE BY 845 AM CDT...
MINTER CITY...AVALON AND TEOC BY 850 AM CDT...
LEFLORE BY 855 AM CDT...
HOLCOMB BY 900 AM CDT...
BEW SPRINGS AND GRENADA BY 905 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY AFTERNOON
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3388 8976 3387 8963 3338 9034 3345 9046
3357 9046 3382 9029 3381 9018 3381 9017
3377 9017 3375 9028 3372 9030 3370 9027
3374 9024 3373 9014 3381 9012 3383 8994
3390 8992 3390 8977
TIME...MOT...LOC 1334Z 215DEG 52KT 3351 9036
$$
COHEN4 follow-up statements
588
WWUS54 KJAN 021339
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
839 AM CDT SUN MAY 2 2010
MSC015-043-083-021430-
/O.CON.KJAN.TO.W.0037.000000T0000Z-100502T1430Z/
GRENADA MS-LEFLORE MS-CARROLL MS-
839 AM CDT SUN MAY 2 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR
NORTHWESTERN CARROLL...LEFLORE AND WESTERN GRENADA COUNTIES...
AT 840 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR ITTA BENA MOVING NORTHEAST AT 60 MPH.
THE TORNADO WILL BE NEAR...
MONEY AND SUNNYSIDE BY 845 AM CDT...
MINTER CITY AND AVALON BY 850 AM CDT...
LEFLORE BY 855 AM CDT...
HOLCOMB BY 900 AM CDT...
BEW SPRINGS AND GRENADA BY 905 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY AFTERNOON
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3388 8976 3387 8963 3338 9034 3345 9046
3357 9046 3382 9029 3381 9018 3381 9017
3377 9017 3375 9028 3372 9030 3370 9027
3374 9024 3373 9014 3381 9012 3383 8994
3390 8992 3390 8977
TIME...MOT...LOC 1340Z 215DEG 52KT 3358 9030
$$
COHEN945
WWUS54 KJAN 021348
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
848 AM CDT SUN MAY 2 2010
MSC015-043-083-021430-
/O.CON.KJAN.TO.W.0037.000000T0000Z-100502T1430Z/
GRENADA MS-LEFLORE MS-CARROLL MS-
848 AM CDT SUN MAY 2 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR
NORTHWESTERN CARROLL...NORTHERN LEFLORE AND WESTERN GRENADA
COUNTIES...
AT 848 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR MONEY MOVING NORTHEAST AT 60 MPH.
THE TORNADO WILL BE NEAR...
LEFLORE BY 855 AM CDT...
HOLCOMB BY 900 AM CDT...
BEW SPRINGS BY 905 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY AFTERNOON
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3388 8976 3387 8963 3354 9026 3362 9038
3382 9029 3381 9018 3381 9017 3377 9017
3375 9028 3372 9030 3370 9027 3374 9024
3373 9014 3381 9012 3383 8994 3390 8992
3390 8977
TIME...MOT...LOC 1348Z 215DEG 52KT 3367 9022
$$
COHEN993
WWUS54 KJAN 021403
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
903 AM CDT SUN MAY 2 2010
MSC015-043-083-021430-
/O.CON.KJAN.TO.W.0037.000000T0000Z-100502T1430Z/
GRENADA MS-LEFLORE MS-CARROLL MS-
903 AM CDT SUN MAY 2 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR
NORTHWESTERN CARROLL...NORTHERN LEFLORE AND WESTERN GRENADA
COUNTIES...
AT 903 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED 8 MILES NORTHWEST OF LEFLORE MOVING NORTHEAST AT
60 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY AFTERNOON
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3388 8976 3387 8963 3354 9026 3362 9038
3382 9029 3381 9018 3381 9017 3377 9017
3375 9028 3372 9030 3370 9027 3374 9024
3373 9014 3381 9012 3383 8994 3390 8992
3390 8977
TIME...MOT...LOC 1403Z 215DEG 52KT 3385 9007
$$
COHEN363
WWUS54 KJAN 021408
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
908 AM CDT SUN MAY 2 2010
MSC015-043-083-021416-
/O.CAN.KJAN.TO.W.0037.000000T0000Z-100502T1430Z/
GRENADA MS-LEFLORE MS-CARROLL MS-
908 AM CDT SUN MAY 2 2010
...THE TORNADO WARNING FOR NORTHWESTERN CARROLL...NORTHERN LEFLORE
AND WESTERN GRENADA COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE TORNADO WARNING IS NO LONGER CAPABLE OF
PRODUCING A TORNADO...AND THUS THE TORNADO WARNING HAS BEEN
CANCELLED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN
EFFECT...AS SEVERE THUNDERSTORMS REMAIN IN THE AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY AFTERNOON
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3388 8976 3387 8963 3354 9026 3362 9038
3382 9029 3381 9018 3381 9017 3377 9017
3375 9028 3372 9030 3370 9027 3374 9024
3373 9014 3381 9012 3383 8994 3390 8992
3390 8977
TIME...MOT...LOC 1406Z 215DEG 52KT 3389 9004
$$
COHENWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 2, 8:34 AM CDT, 0 minutes earlier.
Area forecast discussion, May 2, 8:34 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 834 AM CDT SUN MAY 2 2010 .UPDATE...WATER VAPOR IMAGES STARTING TO SHOW A SUBTROPICAL JET STREAK HEADING TOWARD THE GULF COAST WITH INCREASING CELLULAR CONVECTION ACROSS THE LOWER MS VALLEY. TRAINING ECHOES WILL BE A GREATER CONCERN FOR FLASH FLOODING IN LOCATIONS ALREADY GETTING SEVERAL INCHES OF RAINFALL. SPC HAS GONE AHEAD WITH TOR WW133 FOR MOST LOCATIONS E OF THE MS RIVER UNTIL 3 PM SO PRODUCTS UPDATED./40/ && .PREV DISCUSSION... /ISSUED 420 AM CDT SUN MAY 2 2010/ ..SEVERE STORMS TODAY WITH FLASH FLOOD POTENTIAL NORTH... SHORT TERM...(TODAY THROUGH MONDAY NIGHT)...TROPICAL PLUME OF 2.1 INCH PWAT AIR CONTINUES STREAMING NWD FROM THE YUCATAN RIGHT ALONG 90W ON LATEST SATELLITE DPI TPW. SOME POCKETS OF VERY MOIST 2.5 INCH PWATS ALSO DISCERNABLE FOR VERY EFFICIENT RAINFALL RATES FROM THROUGH TODAY FOR LOCATIONS GENERALLY E OF THE MS RIVER THIS NEXT ROUND. OVERALL WEAKENING OF LOW LEVEL SHEAR PARAMETERS EXPECTED BY THIS AFTERNOON AS UNIDIRECTIONAL FLOW SETTING UP W OF I-55 THIS MORNING. EVEN SO...A WINDOW OF STRONGER 0-1KM AND 0-3KM VALUES WILL EXIST BEFORE NOON MAINLY E OF I-55 TO SUPPORT AT LEAST A NON-ZERO RISK OF TORNADOES. EXPECT SCATTERED TSRA TO CONTINUE FOR NRN THIRD OF THE CWFA AT DAYBREAK TODAY WITH SOME INTENSIFICATION. FORTUNATELY RAINFALL AMOUNTS ON SATURDAY REMAINED GENERALLY BELOW ONE INCH HOWEVER THE INCOMING FRONTAL BOUNDARY FROM AR/LA SHOULD SERVE TO PROVIDE A BETTER FOCUS FOR FLASH FLOOD TYPE RAINS AS IT FINALLY INTERCEPTS THE ABOVE MENTIONED TROPICAL PLUME. WILL EXTEND FLASH FLOOD WATCH ALONG HIGHWAY 82 CORRIDOR PLUS A TIER OF COUNTIES SWD. A FEW LOCATIONS BETWEEN CLEVELAND AND LOUISVILLE HAVE ALREADY SEEN 3 TO 4 INCHES OF RAINFALL THIS WEEKEND. ADDITIONAL RAINFALL AMOUNTS OF 4 TO 5 INCHES ARE POSSIBLE ACROSS THE NRN HALF OF OUR CWFA WITH THE THE SRN SECTIONS SEEING 2 TO 4 INCHES THROUGH EARLY MONDAY. MLCAPES OF 1500-2500J/KG APPEAR TO BE AVAILABLE MUCH OF THE TIME WITH SOUPY 72-75F SURFACE DEWPOINTS IN PLACE THROUGH EARLY TONIGHT. REFER TO SPC PDS TOR WW131. ENOUGH INGREDIENTS STAY IN PLACE TO SUPPORT AT LEAST ISOLATED SEVERE STORMS WITH GOLF BALL SIZED HAIL...TORNADOES AND DAMAGING WIND GUSTS OF 70 MPH IN OUR CWFA. HOWEVER...RATHER WEAK MID LEVEL LAPSE RATES TODAY PER CURRENT AND PROGGED SOUNDINGS SHOULD BECOME EVEN MORE MOIST ADIABATIC PROFILES FOR EARLY TONIGHT SO WE LOOK FOR HEAVY RAINS TO BECOME THE GREATER CONCERN WITH TIME. THE FRONTAL BOUNDARY ALONG A KHOT-KSHV-KIAH LINE SHOULD EDGE THROUGH THE DELTA THIS AFTERNOON AND PUSH TO NEAR THE I-55 CORRIDOR AROUND MIDNIGHT. THE 850MB THETA E AXIS OF 345K+ AIR ALONG THE NATCHEZ TRACE PARKWAY THIS MORNING SHOULD EASE OVER TO ABOUT I-59 FOR TONIGHT. SINCE FLOW PROGGED TO BE 40-50KTS...STORM TOTAL RAINS COULD STILL ADD UP WITH SOME LOCATIONS NEARING 8 TO 10 INCHES IN NERN MS. THE BEST MOISTURE AXIS EVENTUALLY PASSES SEWD THROUGH THE I-59 CORRIDOR EARLY MONDAY WHEN THE FRONTAL ZONE SLIDES INTO ERN MS ALONG HIGHWAY 45. POPS GENERALLY RAISED OVER GUIDANCE FOR MUCH OF THE CWFA TODAY AND TONIGHT WHILE ACCEPTED FOR MONDAY AFTERNOON AND MONDAY NIGHT. HIGH AND LOW TEMPS LOOKED REASONABLE EXCEPT FOR CUTTING MAXES AGAIN FOR MAINLY NRN PORTIONS TODAY. /40/ LONG TERM...(TUESDAY THROUGH SUNDAY)...A ZONAL FLOW PATTERN WILL BE IN PLACE ACROSS THE EASTERN CONUS ON TUESDAY...WITH A S/WV TROUGH EMBEDDED IN THE WESTERLY FLOW CROSSING THE ARKLAMISS REGION AT THIS TIME. THE INTERACTION OF THIS FEATURE WITH A STALLED FRONTAL BOUNDARY LYING ACROSS CENTRAL MS WILL KICK OFF SHOWERS AND THUNDERSTORMS IN THE AFTERNOON. MOST OF THIS ACTIVITY IS EXPECTED TO BE CONFINED EAST OF I-55 ALTHOUGH IF THE SLIGHTLY SLOWER ECMWF VERIFIES...SHOWER AND THUNDERSTORM ACTIVITY COULD EASILY BE REALIZED WEST OF I-55 AS WELL. SHOWERS AND THUNDERSTORMS WILL QUICKLY END TUESDAY EVENING AS SUBSIDENCE IN WAKE OF THE S/WV MOVES ACROSS THE AREA. A DRY STRETCH OF WEATHER CAN BE EXPECTED WEDNESDAY THROUGH FRIDAY AS ZONAL FLOW ALOFT COMBINES WITH SURFACE HIGH PRESSURE CENTERED OVER THE CAROLINAS. THIS WILL LEAVE THE ARKLAMISS IN SOUTHERLY LOW LEVEL FLOW ALLOWING WARM GULF AIR TO SURGE NORTH THROUGH THE END OF THE WEEK. A COLD FRONT IS PROGGED TO CROSS THE REGION FRIDAY NIGHT BRINGING A RETURN OF SHOWERS AND THUNDERSTORMS. NOT OVERLY EXCITED ABOUT WIDESPREAD SEVERE POTENTIAL AT THIS TIME AS BEST DYNAMICS APPEAR TO BE CONFINED WELL TO THE NORTH. WITH THAT SAID...0-6 KM SHEAR OF 40-50KTS COUPLED WITH SFC BASED BUOYANCY OF 1500-2000J/KG IS CERTAINLY CAPABLE OF PRODUCING RIGOROUS CONVECTION IF LIFT ALONG THE FRONT CAN BREAK THE MEAGER 30-70J/KG SFC BASED CIN THAT WILL BE IN PLACE. PRIMARY THREATS FOR ANY STORMS THAT DO DEVELOP WILL BE LARGE HAIL AND GUSTY WINDS...WITH A MUCH LOWER RISK FOR TORNADOES. SHOWER AND THUNDERSTORM CHANCES LOOK TO DIMINISH SLIGHTLY SATURDAY AFTERNOON INTO SATURDAY NIGHT AS THE BOUNDARY PUSHES SOUTH HOWEVER BOTH GFS/ECMWF SHOW SHOWERS RETURNING SUNDAY AS SOUTHERLY FLOW AND ISENTROPIC LIFT ABOVE 900MB RETURN TO THE REGION. RELATIVELY WEAK LAPSE RATES SHOULD KEEP THUNDER SOMEWHAT LIMITED ALTHOUGH ELEVATED CONVECTION IS NOT OUT OF THE QUESTION AND WILL KEEP THUNDER MENTIONED IN THE FORECAST AT THIS TIME. AS FOR TEMPS...ABOVE NORMAL AFTERNOON HIGHS CAN BE EXPECTED THROUGH THURSDAY HOWEVER GFS MOS LOOKED A LITTLE OVERZEALOUS TUESDAY AND WEDNESDAY AND DID KNOCK GFS MOS HIGHS A DEGREE OR TWO AT A COUPLE SPOTS DURING THIS TIME. HIGHS LOOK TO DROP BACK TO NEAR NORMAL FRIDAY THROUGH SUNDAY BEHIND THE FRONT. OVERNIGHT LOWS NEXT WEEK WILL ALSO BE RUNNING ABOVE NORMAL UNTIL THE WEEKEND WHEN A RETURN TO NEAR NORMAL IS EXPECTED. /BK/ && .AVIATION... AREAS OF IFR CONDITIONS AGAIN TODAY AS GULF STRATUS AND APPROACHING STORM SYSTEM SETS OFF WIDESPREAD SHRA AND NUMEROUS TSRA...ESPECIALLY NW OF THE NATCHEZ TRACE PARKWAY LOCATIONS. VISIBILITIES WILL BE REDUCED TO LIFR AT TIMES IN RAIN AS VERY HEAVY RAINFALL AND FLASH FLOODING WILL ALSO OCCUR WITH SOME OF THE STORMS. BREEZY SSE WINDS OF 12-18KTS WITH GUSTS TO 22KTS ARE EXPECTED UNTIL EARLY EVENING WHEN THEY DIE DOWN TO 10KTS OR SO AS THE STRONGER GRADIENT WINDS MOVE TO NERN MS. OVERALL FLYING CONDITIONS ARE NOT EXPECTED TO IMPROVE MUCH UNTIL ON MONDAY WHEN MVFR RETURNS. /40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 82 67 87 60 / 98 70 19 40 MERIDIAN 80 69 86 57 / 99 94 29 42 VICKSBURG 82 63 86 57 / 96 54 14 37 HATTIESBURG 81 72 85 66 / 90 94 48 35 NATCHEZ 83 64 86 63 / 90 53 21 21 GREENVILLE 80 58 85 57 / 95 40 11 18 GREENWOOD 79 61 87 55 / 100 61 12 20 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ018-019-025>042. LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ007>009. AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARZ074-075. &&
Hazardous weather outlook, May 2, 5:12 AM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 512 AM CDT SUN MAY 2 2010 MSZ018-019-025>033-031015- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA- 512 AM CDT SUN MAY 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE EXPECTED TODAY WITH THE PRIMARY RISKS INCLUDING TORNADOES...HAIL TO THE SIZE OF GOLFBALLS AND DAMAGING WIND GUSTS TO 70 MPH...ESPECIALLY BEFORE MID AFTERNOON. VERY HEAVY RAINFALL IS LIKELY AS WELL AS THUNDERSTORMS MAY MOVE REPEATEDLY OVER SOME LOCATIONS FOR SEVERAL HOURS AT A TIME THROUGH EARLY TONIGHT. THESE RAINS WILL RESULT IN A RISK OF FLASH FLOODING...AND A FLASH FLOOD WATCH IS IN EFFECT THROUGH SUNDAY EVENING. ADDITIONAL RAINFALL TOTALS OF 3 TO 5 INCHES ARE POSSIBLE BEFORE THE ACTIVITY MOVES EAST OF THE REGION EARLY MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED FOR TODAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ034>037-040>044-047>049- 053>055-059>063-031015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE- WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE- 512 AM CDT SUN MAY 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA... SOUTHEAST ARKANSAS AND WESTERN PORTIONS OF MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY TONIGHT. HAIL TO THE SIZE OF QUARTERS AND DAMAGING WINDS TO 60 MPH WILL BE POSSIBLE WITH ANY SEVERE STORMS AND A TORNADO CANNOT BE RULED OUT. VERY HEAVY RAINFALL IS LIKELY AS WELL AS THUNDERSTORMS MAY MOVE REPEATEDLY OVER SOME LOCATIONS FOR SEVERAL HOURS AT A TIME THROUGH EARLY TONIGHT. THESE RAINS COULD RESULT IN A RISK OF FLASH FLOODING AS ADDITIONAL RAINFALL TOTALS OF 2 TO 4 INCHES ARE POSSIBLE BEFORE THE ACTIVITY MOVES EAST OF THE REGION EARLY MONDAY. A FLASH FLOOD WATCH CONTINUES NORTH OF A BASTROP TO YAZOO CITY TO MACON LINE THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY AND EARLY TONIGHT. MSZ038-039-045-046-050>052-056>058-064>066-072>074-031015- WINSTON-NOXUBEE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH- JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 512 AM CDT SUN MAY 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM ABOUT MIDDAY THROUGH MIDNIGHT TONIGHT. HAIL TO THE SIZE OF QUARTERS AND DAMAGING WINDS TO 60 MPH WILL BE POSSIBLE WITH ANY SEVERE STORMS AND A TORNADO CANNOT BE RULED OUT. VERY HEAVY RAINFALL IS LIKELY AS WELL AS THUNDERSTORMS MAY MOVE REPEATEDLY OVER SOME LOCATIONS FOR SEVERAL HOURS AT A TIME THROUGH LATE TONIGHT. THESE RAINS COULD RESULT IN A RISK OF FLASH FLOODING AS ADDITIONAL RAINFALL TOTALS OF 2 TO 4 INCHES ARE POSSIBLE BEFORE THE ACTIVITY MOVES EAST OF THE REGION EARLY MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40
In the hours before
Special weather statement, May 2, 6:07 AM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 607 AM CDT SUN MAY 2 2010 MSZ043-048-049-021135- HINDS MS-RANKIN MS-MADISON MS- 607 AM CDT SUN MAY 2 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN AND PEA SIZE HAIL WAS LOCATED OVER PEARL AT 607 AM CDT...MOVING NORTHEAST AT 55 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHEASTERN MADISON...NORTHERN RANKIN AND EAST CENTRAL HINDS COUNTIES SHOULD MONITOR THIS STORM CLOSELY. COHEN
Special weather statement, May 2, 6:12 AM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 612 AM CDT SUN MAY 2 2010 MSZ025>027-021140- GRENADA MS-LEFLORE MS-CARROLL MS- 612 AM CDT SUN MAY 2 2010 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 14 MILES NORTHWEST OF BEW SPRINGS TO 8 MILES SOUTHWEST OF AVALON AT 612 AM CDT...MOVING NORTHEAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. A TORNADO WATCH IS IN EFFECT. PEOPLE IN NORTHWESTERN CARROLL...EAST CENTRAL LEFLORE AND WESTERN GRENADA COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. COHEN
Special weather statement, May 2, 7:10 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 710 AM CDT SUN MAY 2 2010 LAZ008-009-015-016-MSZ040-021240- WEST CARROLL LA-EAST CARROLL LA-RICHLAND LA-ISSAQUENA MS-MADISON LA- 710 AM CDT SUN MAY 2 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHEAST OF WARDEN AT 710 AM CDT...MOVING NORTHEAST AT 55 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHWESTERN ISSAQUENA COUNTY...AND NORTHWESTERN MADISON... NORTHEASTERN RICHLAND...EAST CARROLL AND SOUTHEASTERN WEST CARROLL PARISHES SHOULD MONITOR THIS STORM CLOSELY. COHEN
Special weather statement, May 2, 7:22 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 722 AM CDT SUN MAY 2 2010 MSZ026-028-029-021250- GRENADA MS-WEBSTER MS-MONTGOMERY MS- 722 AM CDT SUN MAY 2 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER DUCK HILL AT 722 AM CDT...MOVING NORTHEAST AT 50 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. A TORNADO WATCH IS IN EFFECT. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHWESTERN MONTGOMERY...NORTHWESTERN WEBSTER AND EASTERN GRENADA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. COHEN
Special weather statement, May 2, 8:13 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 813 AM CDT SUN MAY 2 2010 MSZ019-025-035-021345- SUNFLOWER MS-LEFLORE MS-HUMPHREYS MS- 813 AM CDT SUN MAY 2 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF ISOLA AT 813 AM CDT...MOVING NORTHEAST AT 60 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. A TORNADO WATCH IS IN EFFECT. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHWESTERN HUMPHREYS...LEFLORE AND SOUTHERN SUNFLOWER COUNTIES SHOULD MONITOR THIS STORM CLOSELY. COHEN
Special weather statement, May 2, 8:16 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 816 AM CDT SUN MAY 2 2010 LAZ009-MSZ034-040-041-021345- EAST CARROLL LA-WASHINGTON MS-SHARKEY MS-ISSAQUENA MS- 816 AM CDT SUN MAY 2 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES EAST OF SHELBURN AT 816 AM CDT...MOVING NORTHEAST AT 60 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. A TORNADO WATCH IS IN EFFECT. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHWESTERN ISSAQUENA...NORTHWESTERN SHARKEY AND SOUTHERN WASHINGTON COUNTIES...AND NORTHEASTERN EAST CARROLL PARISH SHOULD MONITOR THIS STORM CLOSELY. COHEN
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:00 PM CDT | River Flood Warning | JAN | Clay | 62 hr |
| May 1, 8:05 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake | 40 min |
| May 1, 8:12 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 33 min |
| May 1, 8:30 PM CDT | Tornado Warning | JAN | Leake, Scott | 12 min |
| May 1, 8:49 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 26 min |
| May 2, 1:53 AM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 38 min |
| May 2, 7:34 AM CDT | Severe Thunderstorm Warning | JAN | Grenada, Montgomery, Webster | 28 min |
| May 2, 7:48 AM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Montgomery | 117 min |
| May 2, 8:30 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Sunflower | 60 min |
| May 2, 9:27 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore | 63 min |
| May 2, 10:15 AM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 2 hr |
| May 2, 10:45 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Jones | 60 min |
| May 2, 11:20 AM CDT | Flash Flood Warning | JAN | Attala, Choctaw, Clay, Montgomery, Webster | 115 min |
| May 2, 11:38 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 67 min |
| May 2, 2:15 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes, Montgomery, Webster | 60 min |
| May 2, 2:50 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Clay, Oktibbeha, Webster | 55 min |
| May 2, 4:28 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 47 min |
| May 2, 5:07 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Oktibbeha, Winston | 53 min |
| May 2, 5:26 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Scott | 53 min |
| May 2, 5:37 PM CDT | Tornado Warning | JAN | Clay, Lowndes, Oktibbeha | 37 min |
| May 2, 6:03 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison, Neshoba, Scott, Winston | 57 min |
| May 2, 6:36 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 54 min |
Nearby
Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.